Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 78, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 27, 2015, 2:01 PM CDT for Avoyelles Parish, Evangeline Parish, Rapides Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2015, 2:01 PM CDT (19:01 UTC)
- Expired
- Jun 27, 2015, 2:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA
The radar
The Ft Polk radar (KPOE), 68 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2755 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
964
WUUS54 KLCH 271901
SVRLCH
LAC009-039-079-271930-
/O.NEW.KLCH.SV.W.0078.150627T1901Z-150627T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
201 PM CDT SAT JUN 27 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
NORTHEASTERN EVANGELINE PARISH IN CENTRAL LOUISIANA...
SOUTHWESTERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
* UNTIL 230 PM CDT
* AT 201 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER LECOMPTE...OR 7 MILES WEST OF CHENEYVILLE...AND
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARKSVILLE...BUNKIE...CHENEYVILLE...COTTONPORT...MANSURA...
LECOMPTE...HESSMER...EVERGREEN AND ECHO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3098 9252 3116 9246 3108 9199 3086 9205
3086 9218
TIME...MOT...LOC 1901Z 287DEG 28KT 3105 9241
$$
TINGLER2 follow-up statements
464
WWUS54 KLCH 271916
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
216 PM CDT SAT JUN 27 2015
LAC009-039-079-271930-
/O.CON.KLCH.SV.W.0078.000000T0000Z-150627T1930Z/
RAPIDES LA-EVANGELINE LA-AVOYELLES LA-
216 PM CDT SAT JUN 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHEASTERN RAPIDES...NORTHEASTERN EVANGELINE AND SOUTHWESTERN
AVOYELLES PARISHES...
AT 215 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER CHENEYVILLE...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MARKSVILLE...BUNKIE...CHENEYVILLE...COTTONPORT...MANSURA...HESSMER...
EVERGREEN AND ECHO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3095 9243 3114 9232 3108 9199 3086 9205
3086 9218
TIME...MOT...LOC 1915Z 284DEG 30KT 3103 9225
$$
TINGLER924
WWUS54 KLCH 271923
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
223 PM CDT SAT JUN 27 2015
LAC009-039-079-271932-
/O.EXP.KLCH.SV.W.0078.000000T0000Z-150627T1930Z/
RAPIDES LA-EVANGELINE LA-AVOYELLES LA-
223 PM CDT SAT JUN 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RAPIDES...
NORTHEASTERN EVANGELINE AND SOUTHWESTERN AVOYELLES PARISHES WILL
EXPIRE AT 230 PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE, HOWEVER WIND GUSTS
IN EXCESS OF 40 MPH WILL REMAIN POSSIBLE WITH THIS STORM.
LAT...LON 3095 9243 3114 9232 3108 9199 3086 9205
3086 9218
TIME...MOT...LOC 1919Z 287DEG 28KT 3103 9225
$$
TINGLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:04 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 27, 12:04 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1204 PM CDT SAT JUN 27 2015 .AVIATION...SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED ACROSS THE REGION AND THIS CONVECTION WILL LINGER ACROSS THE REGION FOR THE REST OF THE AFTERNOON. A COLD FRONT WILL ALSO MOVE INTO THE AREA LATE THIS AFTERNOON OR EARLY EVENING. NUMEROUS SHOWERS AND STORMS WILL OCCUR ALONG THE BOUNDARY THIS EVENING AND TONIGHT. LOWER VIS AND CEILINGS CAN BE EXPECTED IN AND NEAR ANY SHRA OR TSRA. KEPT VCTS IN TAFS WITHOUT TEMPOS FOR NOW AS TIMING REMAINS GUESS WORK WITH SCT ACTIVITY. BREEZY WEST WINDS WILL VEER NW THEN N THROUGH THE LATE AFTERNOON AND EVENING. && .PREV DISCUSSION... /ISSUED 1022 AM CDT SAT JUN 27 2015/ UPDATE... ISLTD SHRA ARE DEVELOPING THIS MORNING ALONG THE COASTAL PARISHES AND NEARSHORE WATERS AS WELL AS NEAR THE NRN CWA BOUNDARY. WEAK FRONT IS CURRENTLY LOCATED ACRS CNTL ARK INTO NE TX TO NEAR THE METROPLEX. ACTIVITY NEAR THE CWA BORDER IS DEVELOPING ALONG A PRE-FRONTAL TROF AND EXPECT THIS IS WHERE MOST OF TODAY'S CONVECTION WILL BE TRIGGERED. FURTHER SOUTH...EXPECT MORE WIDELY SCTD SHOWERS AND TSTMS DEVELOPING ALONG VARIOUS BOUNDARY INTERACTIONS SIMILAR TO YESTERDAY. MADE SOME SLT DOWNWARD ADJUSTMENTS TO POPS THROUGH 18Z...WITH MOST OF THE ACTIVITY EXPECTED DURING PEAK HEATING THIS AFTN. ALSO BUMPED UP AFTN HIGHS A DEGREE OR TWO ACRS NRN ZONES AS LOCATIONS OUTSIDE OF CONVECTIVE ACTIVITY COULD WARM INTO THE LOWER 90S. 24 PREV DISCUSSION... /ISSUED 656 AM CDT SAT JUN 27 2015/ DISCUSSION...A FEW SHOWERS ORIGINATING OUT OVER THE GULF WILL MOVE INTO THE LCH TERMINAL AREA AROUND MID-MORNING OTHERWISE VFR. THERE WILL BE AMPLE MOISTURE AVAILABLE WITH SUFFICIENT INSTABILITY THAT ONCE CONVECTIVE TEMPS ARE REACHED EXPECT AFTERNOON VCTS WITH TEMPO MVFR TSTMS AROUND BPT AND LCH. SINCE RICH THETA AIR AND CONTINUING AVAILABLE MOISTURE, WOULD NOT RULE OUT SHOWER AND THUNDERSTORM ACTIVITY TONIGHT IN ADVANCE OF A WEAK COLD FRONT. SWEENEY PREV DISCUSSION... /ISSUED 335 AM CDT SAT JUN 27 2015/ SYNOPSIS... MID LEVEL LOW OVER THE WESTERN GULF CONTINUES TO PUMP RICH TROPICAL AIR NORTH INTO THE NORTH CENTRAL GULF THIS MORNING. OTHERWISE THE UPPER AIR PATTERN IS CHARACTERIZED BY AN AMPLIFYING PATTERN WITH BUILDING RIDGE ACROSS THE WESTERN U.S. AND DIGGING TROUGH IN THE EASTERN U.S. THIS AMPLIFIED PATTERN HAS ALLOWED A COOL FRONT TO MAKE IT FROM CENTRAL AR SOUTHWEST INTO NORTH CENTRAL TX. SEVERAL THUNDERSTORM CLUSTERS WERE NOTED AHEAD OF THE FRONT THIS MORNING. IN ADDITION SOME SHOWERS WERE NOTED IN THE DEEP TROPICAL AIRMASS ALONG THE COAST. TEMPERATURES THIS MORNING ARE WARM IN THE MID 70S TO THE LOWER 80S. DISCUSSION... THE DEVELOPING PATTERN LOOKS LIKE LAST SUMMER WITH RIDGE IN THE WEST AND TROUGH ACROSS THE EASTERN U.S. AND THIS WILL BE THE GENERAL PATTERN THROUGH WEDNESDAY. THE FRONT WILL CONTINUE TO SLOWLY SAG SOUTH TODAY AND TONIGHT. PRE-FRNTL TROUGH/OUTFLOW BOUNDARY WILL MAKE INTO THE FORECAST AREA TODAY WELL BEFORE THE FRONT. AT THIS TIME THE ACTUAL FRONT IS FORECAST TO MAKE IT TO THE COAST BEFORE BECOMING STATIONARY AND STARTING TO WASH OUT. THIS DOES SET THE STAGE FOR LIKELY RAIN CHANCES TODAY AND TONIGHT. WITH GOOD RAIN CHANCES ACROSS MAINLY THE SOUTHERN TWO THIRDS OF THE AREA SUNDAY AND TUESDAY. AS THE TROUGH BEGINS TO FINALLY LIFT OUT TUESDAY NIGHT AND WEDNESDAY THE RIDGE WILL BEGIN TO STRENGTHEN AND THIS WILL BRING AN EASTERLY WAVE ACROSS ON WEDNESDAY CONTINUING GOOD RAIN CHANCES. BY THURSDAY AND FRIDAY...THE RIDGE IS FORECAST TO BUILD INTO THE AREA LEAVING THE AREA CAPPED. THAT BEING SAID THE EASTERN TROUGH BEGINS TO RE-LOAD BY LATE WEEK INTO NEXT WEEKEND AND RAIN CHANCES RETURN FOR THE WEEKEND. 27 && .PRELIMINARY POINT TEMPS/POPS... AEX 71 89 72 90 / 40 20 20 40 LCH 74 88 75 89 / 60 50 30 40 LFT 74 88 74 89 / 60 50 30 50 BPT 74 88 75 90 / 60 50 30 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && AVIATION...05
Hazardous weather outlook, Jun 27, 3:58 AM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 358 AM CDT SAT JUN 27 2015 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-280900- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 358 AM CDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE LIKELY ALONG AND AHEAD OF A COLD FRONT TODAY AND TONIGHT. SOME OF THE STRONG THUNDERSTORMS WILL PRODUCE GUSTY WINDS...CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL. THERE IS A VERY LOW CHANCE OF WINDS GUSTING TO SEVERE CRITERIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 27, 1:24 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
124 PM CDT SAT JUN 27 2015
LAZ027-028-271900-
VERNON LA-RAPIDES LA-
124 PM CDT SAT JUN 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VERNON AND RAPIDES
PARISHES UNTIL 200 PM CDT...
AT 122 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER HINESTON...MOVING EAST AT 20 MPH. ANOTHER STORM WAS LOCATED
OVER ALEXANDRIA AND PINEVILLE.
WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...GLENMORA...PITKIN...HINESTON...ALEXANDRIA
INTERNATIONAL AIRPORT...LECOMPTE...LACAMP...KOLIN...ELMER...LIBUSE...
GARDNER...KINGSVILLE...LEANDER...ESLER REGIONAL AIRPORT...OTIS...
SIEPER...CALCASIEU...WOODWORTH AND FOREST HILL.
LAT...LON 3144 9223 3121 9224 3091 9253 3089 9301
3122 9290
TIME...MOT...LOC 1822Z 282DEG 15KT 3111 9279
TINGLERSpecial weather statement, Jun 27, 1:52 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 152 PM CDT SAT JUN 27 2015 LAZ028-029-032-271930- EVANGELINE LA-AVOYELLES LA-RAPIDES LA- 152 PM CDT SAT JUN 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAPIDES... NORTHEASTERN EVANGELINE AND WESTERN AVOYELLES PARISHES UNTIL 230 PM CDT... AT 151 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LECOMPTE...OR 10 MILES NORTHEAST OF GLENMORA...MOVING EAST AT 30 MPH. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARKSVILLE...BUNKIE...CHENEYVILLE...EFFIE...LECOMPTE...HESSMER... EVERGREEN...POLAND...ECHO...RUBY...WOODWORTH AND FOREST HILL. LAT...LON 3092 9257 3119 9257 3126 9206 3088 9206 TIME...MOT...LOC 1851Z 270DEG 28KT 3110 9248 TINGLER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:24 PM CDT | Special Weather Statement | LCH | Rapides | 36 min |
| Jun 27, 1:52 PM CDT | Special Weather Statement | LCH | Rapides | 38 min |
| Jun 27, 2:18 PM CDT | Special Weather Statement | LCH | Avoyelles | 27 min |
| Jun 27, 2:27 PM CDT | Special Weather Statement | LCH | Avoyelles | 48 min |
| Jun 27, 3:47 PM CDT | Tornado Warning | LCH | Cameron | 17 min |
| Jun 27, 4:50 PM CDT | Special Weather Statement | LCH | Calcasieu | 40 min |
| Jun 27, 4:53 PM CDT | Special Marine Warning | LCH | 37 min | |
| Jun 27, 5:02 PM CDT | Special Marine Warning | LCH | 58 min | |
| Jun 27, 5:26 PM CDT | Special Weather Statement | LCH | Acadia | 34 min |
| Jun 27, 5:54 PM CDT | Special Weather Statement | LCH | Lafayette | 36 min |
| Jun 27, 6:17 PM CDT | Special Weather Statement | LCH | Saint Martin | 43 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.